Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 17, 2011, 9:17 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 9:17 AM MDT (15:17 UTC)
- Expired
- Apr 17, 2011, 8:26 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS75 KPIH 171517 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 917 AM MDT SUN APR 17 2011 IDZ020-021-180300- /O.NEW.KPIH.WI.Y.0014.110417T1517Z-110418T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 917 AM MDT SUN APR 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: SUSTAINED 30 MPH WITH GUSTS TO 45 MPH. * TIMING: GUSTY WINDS WILL DISSIPATE THIS EVENING. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
948 WWUS75 KPIH 180226 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 826 PM MDT SUN APR 17 2011 IDZ020-021-181030- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-110418T0300Z/ /O.NEW.KPIH.WI.Y.0015.110418T1700Z-110419T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 826 PM MDT SUN APR 17 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY... ...WIND ADVISORY IS CANCELLED FOR THE REMAINDER OF THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. THE WIND ADVISORY FOR THE REMAINDER OF THIS EVENING HAS BEEN CANCELLED. * WINDS: SUSTAINED 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONG GUSTY WINDS WILL DEVELOP AROUND 11 AM MDT. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 17, 5:09 AM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 17, 5:09 AM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 509 AM MDT SUN APR 17 2011 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT. THE MOISTURE TRAINS CONTINUES WITH MULTIPLE SURGES OF MOISTURE WORKING ACROSS EASTERN IDAHO THROUGH TOMORROW. AFTER THIS MORNING'S WAVE MOVES EAST WE WILL SEE A BIT OF A BREAK BEFORE THE NEXT ONE ARRIVES LATER TONIGHT AND LASTS THROUGH THE DAY MONDAY. THIS WILL BRING LIGHT TO MODERATE AMOUNTS OF PRECIPITATION TO THE AREA. THE OVERALL PATTERN DURING THIS TIME WILL BE SLOWLY TRANSITIONING FROM ZONAL FLOW TO A TROF OF LOW PRESSURE DROPPING SOUTHWARD INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. THIS WILL ACTUALLY PUSH MOST OF THE MOISTURE INTO THE SOUTHERN AND EASTERN MOUNTAINS. THIS WILL ACTUALLY HELP SLOWLY DRY OUT PORTIONS OF THE CENTRAL MOUNTAINS AND ADJACENT AREAS OF THE SNAKE PLAIN/MAGIC VALLEY. TEMPERATURES AND SNOW LEVELS WILL REMAIN HIGH TODAY...BUT BEGIN TO SLOWLY LOWER TONIGHT AND TOMORROW. SNOW AMOUNTS SHOULD STILL REMAIN LIGHT EACH 12 HOUR PERIOD...WITH ANY SNOW FALLING BEING WET AND MELTING SOMEWHAT EXCEPT FOR PROBABLY AT NIGHT. IT WILL BE BREEZY AGAIN TODAY AND MONDAY. WE ARE LOOKING FOR 20-30 MPH WINDS ACROSS PORTIONS OF THE SNAKE PLAIN AND ALSO THE PEAKS OF THE SOUTHERN HIGHLANDS. THERE ARE SOME INDICATIONS THAT WOULD COULD ACTUALLY PEAK BETWEEN 30-35MPH SUSTAINED FOR A FEW HOURS THIS AFTERNOON...BUT AT THIS TIME OPTED TO NOT ISSUE A WIND ADVISORY. THE OVERALL PATTERN LOOKS A LITTLE LIGHTER TOMORROW. WITH THE LAKE WIND ADVISORY PROGRAM RESTARTING FOR THE SEASON MONDAY...ONE WILL DEFINITELY BE NEEDED ON AMERICAN FALLS RESERVOIR. AS WE GO INTO MONDAY NIGHT AND TUESDAY...THE TROF OF LOW PRESSURE TO OUR NORTHWEST WILL SWING SOUTHEAST ACROSS THE AREA. THIS WILL KEEP PRECIPITATION GOING...BUT ALSO DRAG A COLD FRONT ACROSS THE AREA. THIS WILL HELP PUSH THE BULK OF SHOWERS TO THE EASTERN/SOUTHEASTERN MOUNTAINS BY LATE TUESDAY. WE SHOULD ALSO SEE STRONG WINDS ONCE AGAIN. THE LOCAL WIND SCHEME POINTS TO A POSSIBLE WIND EVENT ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. HOWEVER...IT IS NOT THE MOST IDEAL SETUP AND LATELY THE MODELS HAVE HAD THE WINDS TOO STRONG ABOUT 2 DAYS OUT. FOR NOW...KEPT WINDS IN THE 20-30MPH SUSTAINED RANGE. EVEN WITH THE FORECAST WIND SPEEDS CURRENTLY IN PLACE...A LAKE WIND ADVISORY WOULD BE A GIVEN. KEYES .LONG TERM...WEDNESDAY THROUGH SUNDAY. ZONAL FLOW WILL TURN TO THE SW IN RESPONSE TO AN UPPER TROF MOVING INTO THE PAC NW WED NIGHT. THIS WILL INCREASE THE CHANCES FOR PRECIP WED NIGHT THRU FRI. THE SYSTEM IS RATHER WEAK AND DISORGANIZED...SO NOT EXPECTING MUCH PRECIP. UPPER RIDGING WILL DRY OUT MOST AREAS FRI NIGHT THRU SAT NIGHT. A NEW STORM SYSTEM MOVES INTO THE PAC NW ON SUNDAY... INCREASING THE PRECIP CHANCES MAINLY IN THE NORTHERN PARTS OF THE FCST AREA. TEMPS WILL REMAIN BELOW NORMAL THRU THE PERIOD. HEDGES && .AVIATION...WIDESPREAD RAIN MOVING THRU THE FCST AREA THIS MORNING WILL RESULT IN OCNL MVFR CIGS. SOME IMPROVEMENT IS EXPECTED BY AFTN...BUT SCT SHOWERS WILL STILL BE POSSIBLE THRU TONIGHT. BREEZY SW WINDS WILL CONTINUE THRU THE DAY IN THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. HEDGES && .HYDROLOGY...A WARM AND WET PATTERN WILL CONTINUE THROUGH TUESDAY. WE WILL SEE RAIN IN LOWER ELEVATIONS WITH A MIX EVEN AT HIGHEST ELEVATIONS. IT APPEARS THE HARDEST AREAS WILL BE THE EASTERN AND SOUTHERN MOUNTAINS WHERE ABOVE NORMAL TO WELL ABOVE NORMAL SNOWPACK EXISTS. AT THIS TIME...WE ARE NOT CALLING FOR FLOODING ON ANY OF OUR MAJOR WATERWAYS. THAT SAID...WE WILL SEE SOME RISES IN WATER LEVELS ESPECIALLY ON SMALLER CREEKS AND STREAMS. THE LATEST FORECASTS CALL FOR NEAR BANKFUL CONDITIONS ON THE PORTNEUF RIVER IN THE POCATELLO AREA...THE SNAKE RIVER AT BLACKFOOT AND ALSO ALONG THE BEAR RIVER IN FAR SOUTHEAST IDAHO. SHEET FLOODING WILL REMAIN POSSIBLE AS WELL. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 17, 6:04 AM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 604 AM MDT SUN APR 17 2011 IDZ017>025-031-032-181215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 604 AM MDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT VALLEY RAIN WITH HIGH MOUNTAIN RAIN AND SNOW WILL CONTINUE THROUGH TONIGHT. THE BEST CHANCES TODAY WILL BE IN THE MOUNTAINS AND FOR ALL AREAS IN THE SOUTHERN HALF OF THE FORECAST AREA TONIGHT. LIGHT TO MODERATE AMOUNTS OF PRECIPITATION ARE FORECAST. BREEZY CONDITIONS ARE ANTICIPATED. SUSTAINED WINDS OF 10-20MPH ARE POSSIBLE WITH 20-30 MPH ACROSS THE SNAKE PLAIN. ANY SNOW ACCUMULATION WILL BE ABOVE 7000 FEET AND WILL BE LIGHT BUT ALSO A VERY WET SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THIS WET AND MILD PATTERN WILL CONTINUE THROUGH MONDAY...WHEN LOW PRESSURE BEGINS TO SLOWLY SINK SOUTH AND A COLD FRONT PUSHES THROUGH. UNTIL THEN...WE WILL SEE OCCASIONAL RAIN AND HIGH MOUNTAIN RAIN/SNOW WITH THE NEXT STRONGER SURGE ARRIVING SUNDAY NIGHT AND MONDAY. MOST ACCUMULATING SNOW WILL REMAIN ABOVE 7000 FEET AND WILL BE LIGHT BUT ALSO A WET SNOW. WINDS WILL INCREASE TOMORROW AND AGAIN ON MONDAY. WE MAY SEE WINDS REACHING WIND ADVISORY LEVELS ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS MONDAY...BUT EXACT SPEEDS ARE STILL A LITTLE UNCERTAIN. WHILE FLOODING ON MAJOR WATERWAYS IS NOT FORECAST...WE WILL LIKELY SEE SOME RISES IN WATER LEVELS ACROSS THE AREA WITH THIS PATTERN. A HYDROLOGIC OUTLOOK STATEMENT HAS BEEN ISSUED ADDRESSING THIS ISSUE ALONG WITH NEAR BAKFULL CONDITIONS FOR SELECT PLACES IN EASTERN IDAHO. PLEASE REFER TO THIS STATEMENT FOR MORE INFORMATION. SOME SHEET FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.